Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 26, 2017Hancock County, Warren County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 26, 2017, 4:01 PM EDT for Hancock County, Warren County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2017, 4:01 PM EDT (20:01 UTC)
Expired
Jul 26, 2017, 4:45 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Hancock County, GA, Warren County, GA

The radar

The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

945 
WWUS82 KFFC 262001
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT WED JUL 26 2017
 
GAZ051-061-062-262045-
Taliaferro GA-Hancock GA-Warren GA-
401 PM EDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 445 PM EDT...

At 400 PM EDT...a strong thunderstorm was near Powelton, or 9 miles
west of Warrenton...moving southwest at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Warrenton, Sparta, Norwood, Sharon, Camak, Springfield, Shoals,
Jewell, Beall Springs, Mayfield, Powelton, Barnett, Shoulderbone and
Culverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3316 8292 3336 8315 3360 8279 3336 8256
TIME...MOT...LOC 2000Z 042DEG 20KT 3339 8283 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:56 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 26, 2:56 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
256 PM EDT Wed Jul 26 2017

.SHORT TERM /Tonight through Thursday Night/...
Almost seeing a repeat today of yesterday with the shower and
thunderstorm activity.  Current radar loop shows showers and
thunderstorms mainly across central and est GA with some isolated
storms across N GA.  A weak surface trough/boundary laying across
south GA will continue to serve as a catalyst for convection through
this evening/tonight and again Thu. Will see another round of
redevelopment tomorrow afternoon as the main area of moisture and
the trough does not move much over the next 24 hours. There will
also be an increase in moisture and instability across north GA
Thursday ahead of next approaching frontal boundary. like today A few
thunderstorms could become briefly strong or severe during peak
afternoon/evening heating Thursday with locally damaging wind gusts
and heavy rainfall being the primary concerns.

01

.LONG TERM /Friday through Wednesday/...
Extended models continue to advertise strong cold front expected to
move into north Georgia late Friday afternoon/evening. The Storm
Prediction Center continues to have the majority of the state in an
unusual Day 3 Slight Risk for severe storm potential as the front
pushes through north Georgia into early Saturday. The boundary is
expected to stall across middle/south Georgia by Saturday afternoon,
with dry high pressure filtering into north Georgia behind it. Have
continued with likely pops across north Georgia as the front enters
the state, and good chance pops with southward progression
overnight. Little changes have been made to the extended forecast,
with only minor massages of gridded elements to refresh based on
latest model guidance.

LGB/LCM

&&

.AVIATION...
18Z Update...
Some SHRA/TSRA mainly across central and east GA this afternoon
with VFR conditions across the TAF sites. Things should be very
similar to yesterday with the best chances for storms at the TAF
sites being between 19z-23z. Winds are out of the E to NE and will
slowly turn to the SE through tonight. Will see winds turn to the
W to SW just after daybreak Thu. Winds speeds are expected to
stay 10kt or less.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  73  90 /  20  40  10  40
Atlanta         74  90  75  89 /  20  30   5  40
Blairsville     67  85  68  81 /  30  40  20  70
Cartersville    72  91  73  88 /  10  30  10  50
Columbus        74  93  76  94 /  30  40   0  30
Gainesville     72  88  73  86 /  30  40  10  50
Macon           72  92  74  93 /  30  30   5  20
Rome            73  92  74  88 /  10  30  20  60
Peachtree City  72  91  73  90 /  20  30   5  40
Vidalia         73  89  74  92 /  40  40  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....LGB/LCM
AVIATION...01
Hazardous weather outlook, Jul 26, 11:33 AM EDT, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1133 AM EDT Wed Jul 26 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1133 AM EDT Wed Jul 26 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia this afternoon and evening. The favored area for
development will be across central Georgia. Some storms could be
strong to severe with the main hazards being strong gusty winds,
heavy rain, frequent lightning and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated severe storms are possible Friday and Saturday, mainly
across north Georgia Friday and across central Georgia Saturday.
The main threats will be damaging winds, frequently lightning and
heavy rain.

Isolated to scattered thunderstorms are possible Sunday through
Tuesday, a few of which could be strong to possibly severe with
strong gusty winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Jul 26, 12:09 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EDT WED JUL 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     1 S HABERSHAM           33.86N  84.24W
07/25/2017                   DEKALB             GA   PUBLIC

            NUMEROUS TREES WERE REPORTED DOWN NEAR THE INTERSECTION
            OF CHURCHWELL LANE AND CHURCHWELL COURT.

&&

EVENT NUMBER FFC1701144

LMERRITT
Special weather statement, Jul 26, 2:15 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT WED JUL 26 2017

GAZ060-061-072-073-261845-
Putnam GA-Baldwin GA-Hancock GA-Jones GA-
215 PM EDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...BALDWIN...
WESTERN HANCOCK AND NORTHEASTERN JONES COUNTIES UNTIL 245 PM EDT...

At 215 PM EDT...a strong thunderstorm was over Meriwether, or near
Milledgeville...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Milledgeville, Eatonton, Midway-Hardwick, Meriwether, Ethridge,
Coopers, Underwood, Allenwood, Haddock, Resseaus Crossroads, Oconee
Springs Park, Pancras, Warfield, Scottsboro, Rockville, Plant Harlee
Branch, Hardwick, Browns Crossing and Blountsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3295 8330 3293 8335 3313 8360 3342 8328
      3319 8307
TIME...MOT...LOC 1815Z 044DEG 15KT 3313 8330

WIND...40MPH
Special weather statement, Jul 26, 2:44 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
244 PM EDT WED JUL 26 2017

GAZ060-072-073-083-084-261930-
Wilkinson GA-Putnam GA-Baldwin GA-Jones GA-Twiggs GA-
244 PM EDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
SOUTHWESTERN PUTNAM...SOUTHWESTERN BALDWIN...JONES AND NORTHERN
TWIGGS COUNTIES UNTIL 330 PM EDT...

At 243 PM EDT...a strong thunderstorm was over Haddock, or near
Gray...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gray, Gordon, Midway-Hardwick, Ethridge, Postell, James, Bradley,
Wayside, Coopers, Mountain Springs, Griswoldville, Haddock, Round
Oak, Pancras, Greenberry Crossroads, Clinton, Browns Crossing,
Blountsville and Scottsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3283 8350 3285 8351 3285 8354 3288 8357
      3287 8358 3291 8365 3303 8372 3317 8356
      3317 8355 3318 8355 3322 8350 3302 8323
      3280 8344
TIME...MOT...LOC 1843Z 046DEG 14KT 3306 8343

WIND...40MPH
Special weather statement, Jul 26, 3:33 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
333 PM EDT WED JUL 26 2017

GAZ071-072-082-262015-
Monroe GA-Bibb GA-Jones GA-
333 PM EDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...BIBB AND
JONES COUNTIES UNTIL 415 PM EDT...

At 333 PM EDT...a strong thunderstorm was near Clinton, or near
Gray...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Gray, Payne, Payne City, Lake Tobesofkee, Bolingbroke, Dames
Ferry, Clinton, Jarrell Plantation, Cross Keys, Wesleyan, Lizella,
Arkwright and Postell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3310 8366 3295 8348 3271 8375 3282 8387
      3292 8392
TIME...MOT...LOC 1933Z 046DEG 14KT 3298 8364

WIND...40MPH
Special weather statement, Jul 26, 3:48 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT WED JUL 26 2017

GAZ062-075-076-262030-
Jefferson GA-Glascock GA-Warren GA-
348 PM EDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...EASTERN
GLASCOCK AND SOUTHEASTERN WARREN COUNTIES UNTIL 430 PM EDT...

At 348 PM EDT...a strong thunderstorm was near Harlem, or near
Grovetown...moving southwest at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gibson, Wrens, Stapleton, Avera, Matthews, Stellaville and
Bastonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3315 8227 3305 8229 3313 8256 3324 8264
      3334 8249 3334 8245 3333 8242 3331 8240
      3331 8234 3330 8231 3327 8229 3326 8226
      3323 8223
TIME...MOT...LOC 1948Z 042DEG 20KT 3338 8225

WIND...40MPH
Special weather statement, Jul 26, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT WED JUL 26 2017

GAZ051-061-062-262045-
Taliaferro GA-Hancock GA-Warren GA-
401 PM EDT WED JUL 26 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 445 PM EDT...

At 400 PM EDT...a strong thunderstorm was near Powelton, or 9 miles
west of Warrenton...moving southwest at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Warrenton, Sparta, Norwood, Sharon, Camak, Springfield, Shoals,
Jewell, Beall Springs, Mayfield, Powelton, Barnett, Shoulderbone and
Culverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3316 8292 3336 8315 3360 8279 3336 8256
TIME...MOT...LOC 2000Z 042DEG 20KT 3339 8283

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:15 PM EDTSpecial Weather StatementFFCBaldwin, Putnam30 min
Jul 26, 2:44 PM EDTSpecial Weather StatementFFCJones46 min
Jul 26, 3:33 PM EDTSpecial Weather StatementFFCBibb42 min
Jul 26, 3:48 PM EDTSpecial Weather StatementFFCGlascock42 min
Jul 26, 4:24 PM EDTSpecial Weather StatementFFCBibb, Peach51 min
Jul 26, 4:31 PM EDTSpecial Weather StatementFFCGlascock44 min
Jul 26, 4:44 PM EDTSevere Thunderstorm WarningFFCCrawford, Houston, Macon, Peach, Taylor, Twiggs46 min
Jul 26, 5:01 PM EDTSpecial Weather StatementFFCGlascock, Greene, Hancock, Jefferson, Taliaferro, Warren44 min
Jul 26, 5:07 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro38 min
Jul 26, 5:26 PM EDTSpecial Weather StatementFFCTaylor49 min
Jul 26, 5:31 PM EDTSevere Thunderstorm WarningFFCMorgan, Walton44 min
Jul 26, 6:16 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Morgan, Newton44 min
Jul 26, 6:48 PM EDTSpecial Weather StatementFFCSumter, Webster57 min
Jul 26, 7:02 PM EDTSpecial Weather StatementFFCButts43 min
Jul 26, 7:27 PM EDTSpecial Weather StatementFFCCherokee, Pickens48 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.